Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 14, 2000, 1:14 AM EST for Randolph County, Terrell County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 14, 2000, 1:14 AM EST (06:14 UTC)
- Expired
- Feb 14, 2000, 1:45 AM EST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Randolph County, GA, Terrell County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 11:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 140615 SVRTLH GAC243-273-140645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 114 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RANDOLPH COUNTY IN GEORGIA TERRELL COUNTY IN GEORGIA * UNTIL 145 AM EST * AT 114 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTH OF PACHITLA...OR ABOUT 7 MILES EAST OF CUTHBERT...MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELLMAN...BROOKSVILLE BY 115 AM EST DAWSON...PARROTT BY 120 AM EST BRONWOOD...SASSER BY 125 AM EST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGI9NG CONDITIONS. LAT...LON 3187 8476 3170 8469 3170 8429 3195 8442 WATSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 11:45 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 13, 11:45 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EST SUN FEB 13 2000
...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF
SOUTHEAST ALABAMA...SOUTHCENTRAL AND SOUTHWEST GA...FOR ALL THE FL
PANHANDLE AND ALL THE BIG BEND MINUS DIXIE AND LAFAYETTE COUNTIES...
VERY ACTIVE NIGHT CONTS...WITH TORNADO WARNINGS ISSUED FOR SEMINOLE
(2)...DECATUR...MILLER...BAKER...MITCHELL AND JACKSON COUNTIES AND
SEVERE TSTMS FOR DECATUR...IRWIN...BAY...JACKSON...WASHINGTON...DALE
AND COFFEE COUNTIES. AND SMW.
MORE IN THE NEXT AFD.
.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM EST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.
BLOCKIn the hours before
Special weather statement, Feb 13, 7:50 PM EST, 5 hours 24 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 11:30 PM EST, 1 hour 44 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1130 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES... DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE ...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES. RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE SHELTER. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. $ FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:16 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 44 min |
| Feb 13, 9:31 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 59 min |
| Feb 13, 10:18 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 27 min |
| Feb 13, 10:18 PM EST | Tornado Warning | TAE | Seminole | 27 min |
| Feb 13, 10:44 PM EST | Tornado Warning | TAE | Decatur, Seminole | 46 min |
| Feb 13, 11:18 PM EST | Tornado Warning | TAE | Baker, Miller | 42 min |
| Feb 13, 11:18 PM EST | Tornado Warning | TAE | Mitchell | 42 min |
| Feb 13, 11:55 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 65 min |
| Feb 14, 12:01 AM EST | Tornado Warning | TAE | Colquitt, Mitchell, Worth | 44 min |
| Feb 14, 12:04 AM EST | Tornado Warning | TAE | Baker, Decatur, Miller | 41 min |
| Feb 14, 12:29 AM EST | Tornado Warning | TAE | Decatur, Grady | 46 min |
| Feb 14, 12:33 AM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 42 min |
| Feb 14, 12:39 AM EST | Tornado Warning | TAE | Mitchell | 51 min |
| Feb 14, 12:59 AM EST | Tornado Warning | TAE | Colquitt, Thomas | 46 min |
| Feb 14, 12:59 AM EST | Tornado Warning | TAE | Grady | 46 min |
| Feb 14, 1:32 AM EST | Tornado Warning | TAE | Colquitt, Cook, Tift | 43 min |
| Feb 14, 1:32 AM EST | Tornado Warning | TAE | Worth | 43 min |
| Feb 14, 2:04 AM EST | Tornado Warning | TAE | Colquitt | 26 min |
| Feb 14, 2:16 AM EST | Severe Thunderstorm Warning | TAE | Berrien | 44 min |
| Feb 14, 2:20 AM EST | Tornado Warning | TAE | Cook | 25 min |
| Feb 14, 3:03 AM EST | Severe Thunderstorm Warning | TAE | Thomas | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.